MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center CENTURION Vision System, Accessory, CENTURION OZIL Handpiece; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center CENTURION Vision System, Accessory, CENTURION OZIL Handpiece; Unit, phacofragmentation
Catalog Number 8065751761
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during cataract surgery, the ophthalmic handpiece did not provide energy output, and the nucleus could not be emulsified.The surgery was completed after replacing with another handpiece on the same day.No patient impact was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION Vision System, Accessory, CENTURION OZIL Handpiece
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50190020
Report Number2028159-2026-01259
Device Sequence Number15952151
Product Code HQC
UDI-Device Identifier00380657517619
UDI-Public(01)00380657517619(17)350804(11)250806(10)17KY60
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751761
Device Lot Number17KY60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/10/2026
Date Device Manufactured08/06/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown